Seroquel---Anyone know if this is a good drug for Dementia? - AgingCare.com

Seroquel---Anyone know if this is a good drug for Dementia?

Follow
Share

My Mom was given Seroquel today to help control her behavior. She has Dimentia and is a real meanie most of the time. This is teh first meds she has had to take for her behavior. I do not know if it will help the mood swings at all.

Has anyone had any expierence with this drug and Dimentia?

This question has been closed for answers. Ask a New Question.
12

Answers

Show:
The seroquel is working very well for my Mom's meaness and aggitation. The only problem I see now is that she is more forgetfull after she takes her doseage at 2 pm daily.

Anyone else notice this side effect?
Helpful Answer (0)
Report

waverun....how is your mother doing on the SEROQUEL so far?
Helpful Answer (0)
Report

My father was having the paradoxical effect with zyprexa that was prescribed for his 'meanie' behavior and outbursts and lack of sleep. Three days ago we switched him to SEROQUEL...it's been wonderful so far. He's sleeping at night for 5 or 6 hours at a time and less agitated. CYLEXA is what he's been on for moods and that has really changed his temperment from angry and paranoid to appreciative and more gentle. Dementia symptoms and intensities change constantly. What works now may not work later...we keep striving for balance~ that ever-elusive goal. Sundowning is also a part of this picture. We, too, are teetering on the precipace of placing Dad in an AL. Such a difficult decision...but when you see that you are tapped out physically, and are mentally and emotionally exhausted~ plus you have children and spouse~ it's time for perspective and reality check. It may take a village to raise a child~ but in many ways,that is easier and more rewarding in the long run.
Helpful Answer (0)
Report

Mom's dr gave her risperidone 0.25 but this is only the second day. sundowners happens every night at 8. i really am starting to dread the evenings. She wants to go home every night and is trying to call her mother. She hates me to tell her nana is dead. Dont know what else to do. Im all out answers. My kids have their own problems (teenagers) yuck. I need more help. im going to look at another AL tomorrow. Hope its not 5000 like the other one.
Helpful Answer (0)
Report

My Mom has been doing so well on Seroquel. She has not had any angry outbursts, nastyness and she is less aggitaed. The only issue I see now is, she seems more confused about things. All in all, she is in a happier place within herself. It has been nice..She still asks teh same questions all day long....I lave her dearly.
Helpful Answer (0)
Report

My husband is on 100mg of Seroquel twice a day and 1/2 mg of Advan twice a day.They work like a miracle! Practically no anger outbursts and much,m much calmer.
Helpful Answer (1)
Report

Seroquel has worked well to stop my moms hallucinations. But we are now starting to have some minor delusional thinking. So not sure how this will play out. Good luck
Helpful Answer (2)
Report

Seroquel didn't work for my Dad -- and I am not saying it won't work for your Mom. When they moved him to low low doses of Haldol, he quit seeing rats and snakes and floods everywhere. The doctor called it trial and error, but I just see it as trial and trial again. No error. If it doesn't work, something else will. And when whatever works DOES work, you will BOTH be better off.
Helpful Answer (2)
Report

We've had good results with Seroquel 12.5 (2x a day) for my mom; keeps her less agitated, and not as likely to wander. Now if we can just balance her thyroid meds, she should get "somewhat" calmer too!
Helpful Answer (1)
Report

Waverun, if it puts your mind at ease any, know that that is an extremely low dose. It is likely to be increased a bit over time, once you all know her reaction to it, but for this purpose it will likely remain a small amount. To put it in perspective, I know someone who is on 600 mil, for bipolar disorder. This drug has several uses, at different doses. You may hear of other uses and think, "My mother doesn't have that problem at all! Why would they put her on this drug?" or "that person takes the drug 3 times a day" or "that person takes it only at night." Stay in close contact with her doctor. Adjustments may be needed to the dose or timing, but only by the doctor who knows the particulars of this case.

Best wishes to your mother, and to you. (And also to the doctor who is managing Mother's use of this drug.)
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions